I have been taking Fluoxetine 20mg for just over two weeks, and I realise it'll take a while for it to start working. I have just read that one of the side effects is anxiety! That is exactly what I wanted rid of. I have had breast cancer, and my mother has had a suspect lump removed, and waiting for results. I have always been a nervous person, and I am in bits at the moment. I feel shaky, pounding heart, and at the moment I feel as if an elephant is sitting on my chest. Is there anything I can take to alleviate these symptoms until the Fluoxetine kicks in? I take two 2mg Diazepam in the morning, but they don't seem to help. Any suggestions would be gratefully received, as I feel as if I'm losing my mind. I'm 44 with a teenage son, who is picking up on my moods and playing up.
Ah, Paxil. I had such a horrible exprience with taking just a half a pill one time that I did not continue (altough it did help me in realizing that I wanted to battle this as clean as possible). Anyhow, as with most SSRI's, things will feel worse before they get better. The good news is that you are probably almost past the initial anxiety caused by the introduction of the new med into your body. When I started taking effexor way back when (I am since off that too), this intial feeling lasted for bout 3.5-4 weeks.
I would suggest talking with your doctor about alternates to Valium. For some reason, I have come to learn that Valium is not always the most effective with Moderate to Severe anxiety or panic. What I have ound works well is Xanax (alprazolam) and know that many many others are prescribed this same thing. While, as with many other benzo's, it can be habit forming, if you take it at the least amount necessary to alleviate your symptoms, you will be good. Plus, many people also say Xanax is not as "tiring" as Valium and does not make you feel as outof it. Xanax is the only thing I still take and that is very rarely. Ativan is also another choice, but I would not recommend it unless Xanax fails to do the trick - Ativan is very strong.
Here is the way I did it with the xanax and it worked magic.
My doctor prescribed me .5 mg Xanax. He told me to take one three times a day, but that soon did not do the trick. So I went back to him complaining of more anxiety. What he told me was this : (AGAIN- PLEASE TALK WITH YOU DR ABOUT THIS).
It was safe for me to take up to 8 a day if I needed to (that is 4 mg, of course).
I was to take one, not automatically upon waking, but when I started to feel anxiety and panic coming on.
After I took the first one and if I did not feel any better at all, take another 1/2 a pill (that is .25 mg) 45 minutes later....wait another 30-45 minutes, same thing....and once more if needed...you can do this up to the point of where you would have taken no more than in a single day. HOWEVER - this requires some very strict "record-keeping" of what you have taken and when..
When he told me this, I thought that I would be taking so many, but soon realized that after the 2nd 1/2 pill I was good to go.
Finally, and many people in the forms have already heard me talk about this many times, but it is absolutely worth another mention - go to your library or bookstore right away and a book by Dr. Claire Weekes called Hope and Help for your Nerves. You can thank me later, as this book is wonderful :)
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.